MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 3387S-40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had suspected damaged cranial dbs leads.Hcp exposed the distal end of the leads which and discovered that the contacts and insulation were stripped off of the leads.Due to the extreme condition of the leads there was no way to troubleshoot.Visual inspection was sufficient to conclude that the leads were irrevocably damaged.The section of the cranial leads that connect to the extension wire (distal end) were stripped down to bare wire at a different facility by a different physician.He then removed the portion of the leads which were outside the cranium in anticipation of returning to revise the leads completely at a later date ((b)(6) 2026).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was provided by the manufacturer representative, clarifying that the surgeon initially removed only the visible, damaged portions of the cranial leads from the exposed surgical area, then returned on 01/12/2026 to complete the removal and replacement of the cranial leads; on 01/07/2026, the extension wires and ins were also explanted.The manufacturer representative added that no symptoms were associated with the explanted devices.No device malfunction was noted.During the follow-up procedure on january 12, 2026, a new system (cranial leads, extension wires, and ins) was implanted, and therapy was restored.No further action is planned, as the issue is resolved.The physician has confirmed the information.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24036433
Report Number2649622-2026-00873
Device Sequence Number13331353
Product Code MHY
UDI-Device Identifier00643169752290
UDI-Public(01)00643169752290(17)221023(10)VA24SRF
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA24SRF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/20/2026
Date Device Manufactured12/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight69 KG